Publication
Title
A generalization of Kummer's identity
Author
Abstract
The well-known formula of Kummer evaluates the hypergeometric series F-2(1) ((A,B)(C) \ -1) when the relation C - A + B = 1 holds. This paper deals with the evaluation of F-2(1) (- 1) series in the case when C - A + B is an integer. Such a series is expressed as a sum of two Gamma-terms multiplied by terminating F-3(2)(1) series. A few such formulas were essentially known to Whipple in the 1920s. Here we give a simpler and more complete overview of this type of evaluation. Additionally, algorithmic aspects of evaluating hypergeometric series are considered. We illustrate Zeilberger's method and discuss its applicability to nonterminating series and present a couple of similar generalizations of other known formulas.
Language
English
Source (journal)
The Rocky Mountain journal of mathematics. - Provo, Utah
Source (book)
NATO Advanced-Study-Institute/National-Science-Foundation Conference on, Special Functions, MAY 29-JUN 09, 2000, ARIZONA STATE UNIV, TEMPE, ARIZONA
Publication
Provo, Utah : 2002
ISSN
0035-7596
Volume/pages
32:2(2002), p. 919-936
ISI
000178733800026
Full text (Publisher's DOI)
Full text (open access)
UAntwerpen
Publication type
Subject
Affiliation
Publications with a UAntwerp address
External links
Web of Science
Record
Identification
Creation 03.01.2013
Last edited 08.09.2017
To cite this reference